Alert archive / Hawaii / High Surf Warnings in 2017
High Surf Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Jan 29, 2017, 3:13 AM HST for Honolulu County, Kauai County, Kalawao County, Hawaii. It was in force for 48 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2017, 3:13 AM HST (13:13 UTC)
- Expired
- Jan 31, 2017, 3:34 AM HST
- In force
- 48 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kalawao County, HI, Kauai County, HI
The radar
The Molokai radar (PHMO), 116 km from the middle of the area, began a volume at 13:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752 WHHW40 PHFO 291313 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 313 AM HST SUN JAN 29 2017 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR EAST FACING SHORES OF THE BIG ISLAND... .A LARGE NORTH-NORTHWEST SWELL WILL FILL IN LATER TODAY AND REINFORCE THE LINGERING NORTHWEST SWELL. SURF ALONG NORTH AND WEST FACING SHORES OF MOST SMALLER ISLANDS WILL RISE TO HEIGHTS WELL ABOVE THE WARNING-LEVEL CRITERIA SUNDAY NIGHT THROUGH MONDAY. A COMBINATION OF FRESH NORTH-NORTHEAST WINDS AND LARGE SURF COULD LEAD TO SOME OVERWASH ONTO VULNERABLE ROADWAYS THROUGH THIS TIME...MAINLY AT AND AROUND THE TIMES OF HIGH TIDE. ADVISORY-LEVEL SURF ALONG EAST FACING SHORES OF THE BIG ISLAND WILL BE EXPECTED TODAY DUE TO A MODERATE EASTERLY SWELL. HIZ001>003-006>008-012-013-017-019-020-300215- /O.UPG.PHFO.SU.Y.0011.000000T0000Z-170131T0400Z/ /O.NEW.PHFO.SU.W.0004.170129T1313Z-170131T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 313 AM HST SUN JAN 29 2017 ...HIGH SURF WARNING IN EFFECT UNTIL 6 PM HST MONDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT UNTIL 6 PM HST MONDAY. * SURF...15 TO 20 FEET...RISING TO 20 TO 30 FEET LATER TODAY THROUGH MONDAY ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SURF 8 TO 12 FEET...RISING TO 15 TO 20 FEET LATER TODAY THROUGH MONDAY ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...A REINFORCING NORTH-NORTHWEST SWELL WILL FILL IN LATER TODAY AND PEAK TONIGHT INTO MONDAY MORNING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG LONGSHORE AND RIP CURRENTS. OVERWASH ONTO VULNERABLE ROADWAYS WILL BE POSSIBLE...ESPECIALLY AROUND THE TIMES OF HIGH TIDE TONIGHT INTO MONDAY. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. && $$ HIZ024-025-300215- /O.NEW.PHFO.SU.Y.0012.170129T1313Z-170130T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 313 AM HST SUN JAN 29 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...5 TO 8 FEET ALONG EAST FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ GIBBS
5 follow-up statements
302 WHHW40 PHFO 300101 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 301 PM HST SUN JAN 29 2017 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... .A LARGE NORTH-NORTHWEST SWELL HAS BEEN LATE ARRIVING AND IS NOW EXPECTED TO ARRIVE LATE TONIGHT. SURF ALONG NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS WILL REACH WARNING LEVELS TONIGHT THROUGH MONDAY. THE COMBINATION OF STRONG NORTH NORTHEAST WINDS AND LARGE SURF COULD LEAD TO WATER WASHING ONTO SOME COASTAL ROADS... MAINLY AROUND THE TIME OF THE EARLY MORNING HIGH TIDE. HIZ024-025-300215- /O.CAN.PHFO.SU.Y.0012.000000T0000Z-170130T0400Z/ SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST- 301 PM HST SUN JAN 29 2017 ...HIGH SURF ADVISORY IS CANCELLED... SURF FROM THE EAST SWELL HAS DROPPED BELOW THE ADVISORY THRESHOLD. SURF WILL LIKELY RISE AGAIN ALONG THE NORTHEAST COAST OF THE BIG ISLAND, SO A NEW HIGH SURF WARNING MAY BE NEEDED WITHIN THE NEXT COUPLE OF DAYS.. $$ HIZ001>003-006>008-012-013-017-019-020-301430- /O.CON.PHFO.SU.W.0004.000000T0000Z-170131T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 301 PM HST SUN JAN 29 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 600 PM MONDAY... * SURF...10 TO 15 FEET THIS EVENING...RISING TO 20 TO 30 FEET TONIGHT THROUGH MONDAY ALONG NORTH AND WEST FACING SHORES OF NIIHAU AND KAUAI AND NORTH FACING SHORES OF OAHU MOLOKAI AND MAUI. SURF 8 TO 12 FEET THIS EVENING...RISING TO 15 TO 20 FEET TONIGHT THROUGH MONDAY ALONG WEST FACING SHORES OF OAHU AND MOLOKAI. * TIMING...A REINFORCING NORTH-NORTHWEST SWELL WILL FILL IN TONIGHT AND PEAK MONDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS...ESPECIALLY AROUND THE TIME OF HIGH TIDE EARLY MONDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNEL DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE ALONG THE AFFECTED COASTS. BE PREPARED FOR WAVES SPLASHING ONTO ROADS IN THE WARNING AREAS AND ROCKS AND SAND ON THE ROADS. && $$ DONALDSON
810 WHHW40 PHFO 301317 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 317 AM HST MON JAN 30 2017 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .LIFE-THREATENING SURF ASSOCIATED WITH A LARGE NORTH-NORTHWEST SWELL WILL CONTINUE TO IMPACT THE EXPOSED NORTH AND WEST FACING SHORES TODAY. A COMBINATION OF STRONG NORTHERLY WINDS AND LARGE SURF MAY LEAD TO SOME OVERWASH ONTO VULNERABLE ROADWAYS THROUGH THE HIGH TIDE CYCLE EARLY THIS MORNING. ADVISORY-LEVEL SURF ALONG NORTH FACING SHORES OF THE BIG ISLAND IS EXPECTED TODAY AS THIS SWELL CONTINUES TO RISE AND BEGINS TO SHIFT TO A MORE NORTHERLY DIRECTION. HIZ001>003-006>008-012-013-017-019-020-310230- /O.CON.PHFO.SU.W.0004.000000T0000Z-170131T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 317 AM HST MON JAN 30 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. SURF 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS...ESPECIALLY AROUND THE TIME OF HIGH TIDE EARLY THIS MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE ALONG THE AFFECTED COASTS. BE PREPARED FOR WAVES SPLASHING ONTO ROADS IN THE WARNING AREAS AND ROCKS AND SAND ON THE ROADS. && $$ HIZ025-310230- /O.NEW.PHFO.SU.Y.0013.170130T1317Z-170131T0400Z/ BIG ISLAND NORTH AND EAST- 317 AM HST MON JAN 30 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * SURF...10 TO 15 FEET ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ GIBBS
919 WHHW40 PHFO 301915 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 915 AM HST MON JAN 30 2017 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI AND NORTH FACING SHORES OF MAUI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND... .LIFE-THREATENING SURF ASSOCIATED WITH A LARGE NORTH-NORTHWEST SWELL WILL CONTINUE TO IMPACT THE EXPOSED NORTH AND WEST FACING SHORES TODAY. ADVISORY-LEVEL SURF ALONG NORTH FACING SHORES OF THE BIG ISLAND IS EXPECTED TODAY AS THIS SWELL CONTINUES TO RISE AND BEGINS TO SHIFT TO A MORE NORTHERLY DIRECTION. HIZ001>003-006>008-012-013-017-019-020-310400- /O.CON.PHFO.SU.W.0004.000000T0000Z-170131T0400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 915 AM HST MON JAN 30 2017 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...25 TO 35 FEET ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI MOLOKAI AND NORTH FACING SHORES OF OAHU AND MAUI. SURF 15 TO 20 FEET ALONG WEST FACING SHORES OF OAHU. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND THE TIME OF HIGH TIDE EARLY THIS MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY WELL AWAY FROM THE SHORELINE ALONG THE AFFECTED COASTS. BE PREPARED FOR WAVES SPLASHING ONTO ROADS IN THE WARNING AREAS AND ROCKS AND SAND ON THE ROADS. && $$ HIZ025-310400- /O.CON.PHFO.SU.Y.0013.000000T0000Z-170131T0400Z/ BIG ISLAND NORTH AND EAST- 915 AM HST MON JAN 30 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * SURF...10 TO 15 FEET ALONG NORTH FACING SHORES OF THE BIG ISLAND. * TIMING...THROUGH THIS EVENING. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ TS
119 WHHW40 PHFO 310157 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 357 PM HST MON JAN 30 2017 ...HIGH SURF WARNING FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH TONIGHT DECREASING TO ADVISORY LEVELS TUESDAY AND WEDNESDAY... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND AND FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI THROUGH WEDNESDAY... .A LARGE NORTH-NORTHWEST SWELL WILL GRADUALLY SHIFT OUT OF THE NORTH AND DIMINISH INTO TUESDAY. A REINFORCING PULSE OF NORTH- NORTHEAST SWELL WILL MAINTAIN ADVISORY LEVEL SURF FOR MOST NORTH AND EAST FACING SHORES ON TUESDAY AND WILL LIKELY PUSH SURF ALONG EXPOSED EAST FACING SHORES TO WARNING LEVELS TUESDAY NIGHT AND WEDNESDAY. HIZ006-311500- /O.CAN.PHFO.SU.W.0004.000000T0000Z-170131T0400Z/ /O.EXB.PHFO.SU.Y.0013.000000T0000Z-170131T1600Z/ WAIANAE COAST- 357 PM HST MON JAN 30 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... ...HIGH SURF WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. * SURF...ALONG WEST FACING SHORES OF OAHU...8 TO 12 FEET TONIGHT. * TIMING...THROUGH TONIGHT. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ001-002-007-008-012-013-017-019-020-311500- /O.NEW.PHFO.SU.Y.0014.170131T1600Z-170202T0400Z/ /O.EXT.PHFO.SU.W.0004.000000T0000Z-170131T1600Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 357 PM HST MON JAN 30 2017 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... ...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM HST WEDNESDAY. * SURF...ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI...18 TO 25 FEET TONIGHT...DECREASING TO 15 TO 20 FEET TUESDAY. ALONG EAST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI...BUILDING TO 6 TO 10 FEET THROUGH MID TUESDAY...AND RISING TO 10 TO 15 FEET TUESDAY NIGHT. ALONG WEST FACING SHORES OF MOLOKAI AND KAUAI...8 TO 12 FEET TONIGHT. * TIMING...WARNING LEVEL SURF WILL IMPACT NORTH FACING SHORES THROUGH MUCH OF THE NIGHT...THEN DECREASE TO ADVISORY LEVELS ON TUESDAY AND WEDNESDAY. ADVISORY LEVEL SURF WILL BUILD ALONG EAST FACING SHORES THROUGH TUESDAY...LIKELY REACHING WARNING LEVELS TUESDAY NIGHT AND WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND THE TIME OF HIGH TIDE EARLY THIS MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ003-311500- /O.EXT.PHFO.SU.W.0004.000000T0000Z-170131T1600Z/ KAUAI LEEWARD- 357 PM HST MON JAN 30 2017 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST TUESDAY... * SURF...ALONG NORTH FACING SHORES OF KAUAI...18 TO 25 FEET TONIGHT...DECREASING TO 15 TO 20 FEET TUESDAY. * TIMING...THROUGH THIS EVENING. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS... ESPECIALLY AROUND THE TIME OF HIGH TIDE EARLY THIS MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ009-311500- /O.EXB.PHFO.SU.Y.0013.000000T0000Z-170202T0400Z/ OLOMANA- 357 PM HST MON JAN 30 2017 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. * SURF...ALONG EAST FACING SHORES OF OAHU...BUILDING TO 6 TO 10 FEET THROUGH MID TUESDAY...AND RISING TO 10 TO 15 FEET TUESDAY NIGHT. * TIMING...THROUGH TUESDAY...POSSIBLY BUILDING HIGHER TUESDAY NIGHT AND WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ HIZ025-311500- /O.EXT.PHFO.SU.Y.0013.000000T0000Z-170202T0400Z/ BIG ISLAND NORTH AND EAST- 357 PM HST MON JAN 30 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...ALONG NORTH FACING SHORES OF THE BIG ISLAND...10 TO 15 FEET. * TIMING...THROUGH TUESDAY...POSSIBLY BUILDING HIGHER TUESDAY NIGHT AND WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$ WROE
719 WHHW40 PHFO 311334 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND MAUI THROUGH WEDNESDAY... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF THE BIG ISLAND AND FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI AND MAUI THROUGH WEDNESDAY... .THE CURRENT LARGE NORTH-NORTHWEST SWELL WILL CONTINUE TO SHIFT OUT OF THE NORTH AND DIMINISH TODAY. A REINFORCING PULSE OF NORTH-NORTHEAST SWELL WILL MAINTAIN ADVISORY LEVEL SURF FOR MOST NORTH AND EAST FACING SHORES TODAY. THE SWELL IS EXPECTED TO BUILD TO WARNING LEVELS FOR EAST FACING SHORES TONIGHT AND WEDNESDAY. HIZ001-002-007-008-012-013-017-019-020-010245- /O.CAN.PHFO.SU.W.0004.000000T0000Z-170131T1600Z/ /O.EXT.PHFO.SU.Y.0014.170131T1334Z-170202T0400Z/ NIIHAU-KAUAI WINDWARD-OAHU NORTH SHORE-OAHU KOOLAU- MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 334 AM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY FOR NORTH AND EAST FACING SHORES... * SURF...ALONG NORTH FACING SHORES OF NIIHAU...KAUAI...OAHU... MOLOKAI AND MAUI...15 TO 20 FEET. ALONG EAST FACING SHORES OF KAUAI...OAHU...MOLOKAI AND MAUI...BUILDING TO 6 TO 10 FEET TODAY...AND RISING TO 10 TO 15 FEET TONIGHT. * TIMING...ADVISORY LEVEL SURF EXPECTED ALONG NORTH FACING SHORES THROUGH WEDNESDAY. ADVISORY LEVEL SURF ALONG EAST FACING SHORES TODAY IS EXPECTED TO RISE TO WARNING LEVELS TONIGHT AND WEDNESDAY. * IMPACTS...HIGH...EXPECT OCEAN WATER OCCASIONALLY SWEEPING ACROSS PORTIONS OF BEACHES...VERY STRONG BREAKING WAVES AND STRONG CURRENTS. WAVES MAY WASH ONTO COASTAL ROADS...ESPECIALLY AROUND THE TIME OF HIGH TIDE EARLY THIS MORNING AND PARTICULARLY EARLY WEDNESDAY MORNING. BREAKING WAVES MAY OCCASIONALLY IMPACT HARBORS MAKING NAVIGATING THE HARBOR CHANNELS DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE BREAKING SURF...SIGNIFICANT SHOREBREAK...AND DANGEROUS CURRENTS MAKE ENTERING THE WATER VERY HAZARDOUS. ANYONE ENTERING THE WATER COULD FACE SIGNIFICANT INJURY OR DEATH. && $$ HIZ003-311445- /O.CAN.PHFO.SU.W.0004.000000T0000Z-170131T1600Z/ KAUAI LEEWARD- 334 AM HST TUE JAN 31 2017 ...HIGH SURF WARNING IS CANCELLED FOR WEST FACING SHORES OF KAUAI... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF WARNING FOR WEST FACING SHORES OF KAUAI. $$ HIZ006-311445- /O.CAN.PHFO.SU.Y.0013.000000T0000Z-170131T1600Z/ WAIANAE COAST- 334 AM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY IS CANCELLED FOR WEST FACING SHORES OF OAHU... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE HIGH SURF ADVISORY FOR WEST FACING SHORES OF OAHU. $$ HIZ009-025-010245- /O.CON.PHFO.SU.Y.0013.000000T0000Z-170202T0400Z/ OLOMANA-BIG ISLAND NORTH AND EAST- 334 AM HST TUE JAN 31 2017 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * SURF...ALONG NORTH FACING SHORES OF OAHU 15 TO 20 FEET. ALONG EAST FACING SHORES OF OAHU BUILDING TO 6 TO 10 FEET TODAY...AND RISING TO 10 TO 15 FEET TONIGHT. ALONG NORTH FACING SHORES OF THE BIG ISLAND...10 TO 15 FEET. * TIMING...THROUGH WEDNESDAY. * IMPACTS...MODERATE...EXPECT STRONG BREAKING WAVES...SHORE BREAK...AND STRONG LONGSHORE AND RIP CURRENTS MAKING SWIMMING DIFFICULT AND DANGEROUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEED ALL ADVICE GIVEN BY OCEAN SAFETY OFFICIALS AND EXERCISE CAUTION. && $$
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 28, 8:31 PM HST, 6 hours 42 minutes earlier.
Area forecast discussion, Jan 28, 8:31 PM HST, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 831 PM HST Sat Jan 28 2017 .SYNOPSIS... A cold front moving across the Kauai Channel early this evening will be reinforced by another front and push down the island chain through Sunday night. Clouds and showers over Kauai will spread to Oahu and Maui County overnight, and to the Big Island Sunday as the front progresses. Gusty north winds will increase with and behind the front, and persist into Monday as a cooler and drier airmass moves over the islands. High pressure passing north of the state early next week will bring a dry and stable airmass to the islands with moderate trade winds. Winds will decrease and shift southerly late Wednesday and Thursday as another front approaches the state from the northwest. && .DISCUSSION... Satellite/radar data and surface observations show a cold front located over the Kauai Channel and approaching Oahu early this evening, with scattered mostly light showers located along and behind the front. Six hourly rainfall amounts on Kauai have been mostly a half inch or less, with a couple of stations receiving up to an inch of rain. Mainly dry conditions prevail across the remainder of the state ahead of the front. A second reinforcing cold front is analyzed a couple hundred miles to the northwest of Kauai. The 00Z Lihue sounding was just ahead of the front, and showed the inversion rising to about 8K feet and PW of 1.03 inches, while the 00Z Hilo sounding remained quite dry and stable with a strong inversion near 5K feet and PW of 0.81 inches. MIMIC- TPW satellite imagery shows that PW values on Kauai have increased to around 1.4 inches along the front, while PW values drop off sharply behind the front to between 0.5 and 0.7 inches. Overnight, the front will continue moving southeast across Oahu and into Maui County, bringing clouds and scattered showers. Rainfall amounts will remain light to moderate, with the best rain chances on windward and north facing slopes. Northerly winds have already increased on Kauai early this evening, and will increase on Oahu and into Maui County as well later tonight as the front arrives. However, wind speeds are expected to remain below advisory levels through the night. Rainfall will begin to taper off on Kauai late tonight as the drier airmass begins to move in, although showers will likely persist on north facing slopes. Winds on the Big Island summits have increased this evening, and model guidance suggests that they will probably increase further overnight into Sunday. A Wind Advisory may be needed for the summits during that time. On Sunday into Sunday night, the reinforcing front is expected to merge with the leading front, pushing a drier and cooler airmass southward through Maui County and the Big Island. Scattered showers will continue along and for a period of time behind the front. Rainfall amounts should remain mostly light, although more substantial amounts will be possible in areas favored under northerly post-frontal flow such as the Hamakua coast on the Big Island. Strong north/northeast winds will be the main weather concern behind the front, and wind advisories may be needed for Sunday into Monday. Winds will be strongest over mountains, downslope of mountains and through mountain gaps. Will evaluate expected winds further overnight and may issue an advisory early Sunday morning. It should be noted that wind speeds are expected to be significantly lower than those observed last weekend, when a widespread high wind event impacted the state. A Special Weather Statement will be issued shortly to highlight the expected windy conditions coming up for Sunday into Monday. Otherwise, a notably dry and cooler airmass will move in behind the front, with dewpoints dropping well into the 50s and daytime highs only in the 70s to near 80 for most locations. Winds will begin to turn more northeasterly on Monday, with a moderate to locally breezy trade wind pattern in place Tuesday and Tuesday night as a high pressure system passes north of the state. Expect rain chances to remain low to nil during this time, with the dry and stable airmass remaining in place over the islands. Another front will approach the state later part of next week. The GFS and ECMWF are still in good agreement that trade winds will decrease on Wednesday then shift southerly by Thursday as the advancing front drives the another ridge near the islands. The airmass near the islands is expected to become somewhat more unstable, so we could see a few more showers. Southerly winds could draw up vog across the smaller islands. The front is forecast to pass mainly north of the state Thursday night and Friday, with the surface ridge remaining nearby and rather light southerly winds continuing over the islands. A stronger front approaching from the northwest may cause increasing southwest winds over the state next weekend. && .AVIATION... The frontal cloud band will reach Oahu in the next hour or so and will continue down the rest of the island chain rest of the evening into Sunday. Still expect more MVFR ceiling with showers conditions to affect mainly windward and mountain areas. Winds will continue to increase across the area and will become quite strong northerly overnight. As the winds increase behind the front, AIRMET for low level turbulence will be posted for Kauai. Conditions will spread to the rest of the islands overnight into Sunday. AIRMET for mountain obscuration along windward areas is still a possibility with the increasing low clouds. && .MARINE... A large northwest swell will peak this evening, then subside briefly overnight. Surf from this swell will remain above the advisory level along north and west facing shores of the smaller islands into Sunday. A larger swell from a more northerly direction will build Sunday and Sunday night, then gradually subside. Surf from this swell may reach warning levels along north and west facing shores of the smaller islands Sunday night. The swell will shift out of the north northeast Monday night and Tuesday. As the swell direction shifts, east facing shores, including east facing shores of the Big Island, may get surf above the 15 foot warning level. A small to moderate size northwest swell is on tap for the Wednesday through Friday time period. An east swell will keep surf elevated on east facing shores, especially Sunday through Tuesday, when heights may rise to near advisory level. The large northwest swell will cause seas to exceed the 10 foot Small Craft Advisory (SCA) threshold over waters exposed to the swell. Winds will strengthen overnight as a front near Kauai pushes down past the Big Island Sunday night. SCA is posted for all waters through Monday afternoon. Winds will reach near-gale strength in the windier areas on Sunday and could reach gale force on Monday. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Monday for north and west facing shores of Niihau Kauai Oahu and Molokai and north facing shores of Maui. Small Craft Advisory until 6 PM HST Monday for all Hawaiian waters. && DISCUSSION/MARINE...Jacobson AVIATION...Hui
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 3:13 AM HST | High Surf Advisory | HFO | 12 hr | |
| Jan 29, 3:29 AM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kalawao | 48 hr |
Nearby
High Surf Warnings in Hawaii, 2017Every high surf warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.